Evidence map›Paper›PMID 34649859›Full record

ArticleBMJ case reports2021

Extensive skin necrosis in an elderly woman on dabigatran.

Arun Prabhahar Rajarajen, Raihan Ashraf, Nishtha Ahuja, Joyita Bharati

Open access · greenAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.6field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 3 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Arun Prabhahar RajarajenDepartment of Nephrology, PGIMER, Chandigarh, India.
Raihan AshrafDepartment of Dermatology, PGIMER, Chandigarh, India.
Nishtha AhujaDepartment of Histopathology, PGIMER, Chandigarh, India.
Joyita BharatiDepartment of Nephrology, PGIMER, Chandigarh, India sharma.joyita4@gmail.com.ORCID http://orcid.org/0000-0003-1401-8159
Post Graduate Institute of Medical Education and Research · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Dabigatran, a novel oral anticoagulant, is a direct thrombin inhibitor and is being increasingly used owing to the advantage of dosing without the need for laboratory monitoring. While extensive skin necrosis is known to be associated with oral anticoagulants such as warfarin and factor Xa inhibitors, dabigatran toxicity typically manifests with bleeding, especially in the elderly. We describe a 70-year-old woman who was prescribed dabigatran for the treatment of unprovoked deep venous thrombosis. She developed bleeding diathesis along with extensive skin necrosis and acute kidney injury shortly after commencing the drug. Haemodialysis was given in view of dabigatran toxicity and complications of kidney dysfunction which resolved promptly over a week. However, the patient succumbed to severe sepsis from secondary skin infections. It is crucial to closely monitor for signs of dabigatran toxicity, especially in the elderly patients.

Indexed as

AnticoagulantsDabigatranAgedFactor Xa InhibitorsFemaleHumansNecrosisWarfarinAnticoagulantsDabigatranFactor Xa InhibitorsWarfarinacute renal failuredermatologydialysistoxicologyvenous thromboembolism

Identifiers

PMID34649859
PMCPMC8522655
OpenAlexW3207693515

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.